Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 16, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 18, 2007, 2:54 PM PST for San Juan County, Washington. It took effect at Dec 19, 2007, 3:31 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2007, 2:54 PM PST (22:54 UTC)
- In effect from
- Dec 19, 2007, 3:31 AM PST
- Expired
- Dec 19, 2007, 3:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 182254 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PST TUE DEC 18 2007 WAZ001-503>512-515-191200- /O.NEW.KSEW.WI.Y.0016.071219T1200Z-071220T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- WESTERN STRAIT OF JUAN DE FUCA- 254 PM PST TUE DEC 18 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FOR THE INTERIOR LOWLANDS OF WESTERN WASHINGTON FROM 4 AM TO 4 PM PST WEDNESDAY. A STRONG FRONTAL SYSTEM WILL AFFECT WESTERN WASHINGTON STARTING EARLY WEDNESDAY MORNING AND CONTINUING THROUGH WEDNESDAY AFTERNOON. SUSTAINED WINDS MAY REACH 25 TO 35 MPH WITH GUSTS TO 45 MPH AT MANY PLACES DURING DIFFERENT PARTS OF THE DAY. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OVER THE NORTH INTERIOR EARLY WEDNESDAY MORNING...IN ADVANCE OF AN APPROACHING COLD FRONT. THE VERY WINDY CONDITIONS WILL SPREAD TO PARTS OF PUGET SOUND...THE SOUTHWEST INTERIOR AND THE WESTERN PART OF THE STRAIT OF JUAN DE FUCA AREA BY LATE MORNING...JUST AHEAD OF AND IMMEDIATELY BEHIND THE COLD FRONT. THE WINDS WILL TAPER OFF WEDNESDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ KAM
2 follow-up statements
000 WWUS76 KSEW 191131 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 331 AM PST WED DEC 19 2007 WAZ001-503>512-515-192015- /O.EXT.KSEW.WI.Y.0016.071219T1131Z-071220T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- WESTERN STRAIT OF JUAN DE FUCA- 331 AM PST WED DEC 19 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A FRONTAL SYSTEM WILL SWEEP ACROSS WESTERN WASHINGTON TODAY GENERATING A PERIOD OF GUSTY WINDS. WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER THE NORTH INTERIOR THIS MORNING IN ADVANCE OF THE APPROACHING FRONT. THE WINDY CONDITIONS WILL ALSO SPREAD TO PARTS OF PUGET SOUND...THE SOUTHWEST INTERIOR AND THE WESTERN PART OF THE STRAIT OF JUAN DE FUCA AREA BY LATE MORNING...JUST AHEAD OF AND IMMEDIATELY BEHIND THE COLD FRONT. WINDS IN THIS AREA ARE EXPECTED TO INCREASE TO 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH. THE WINDS WILL TAPER OFF EARLY THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 192000 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1200 PM PST WED DEC 19 2007 WAZ001-503>512-515-192300- /O.EXT.KSEW.WI.Y.0016.000000T0000Z-071219T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- WESTERN STRAIT OF JUAN DE FUCA- 1200 PM PST WED DEC 19 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. SUSTAINED WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA THROUGH MID AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 18, 9:30 AM PST, 5 hours 24 minutes earlier.
Area forecast discussion, Dec 18, 9:30 AM PST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PST TUE DEC 18 2007 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL PASS THROUGH WESTERN WASHINGTON TODAY BRINGING RAIN TO THE LOWLANDS AND SNOW TO THE MOUNTAINS. SNOW ACROSS THE WEST SLOPES OF THE CASCADES MAY BE HEAVY AT TIMES DURING THE AFTERNOON AND EVENING WITH 6 TO 11 INCHES OF NEW SNOW POSSIBLE. A STRONGER STORM SYSTEM WILL HEAD TOWARD VANCOUVER ISLAND TOMORROW WITH VERY WINDY CONDITIONS ACROSS THE AREA THROUGH THE EVENING. WILL SEE A FEW SHOWERS ON THURSDAY THEN A BRIEF DRY PERIOD ON FRIDAY. ANOTHER SERIES OF STORMS WILL AFFECT WESTERN WASHINGTON OVER THE WEEKEND. && .SHORT TERM...WARM FRONT SPREADING RAIN THROUGH THE LOWLANDS WITH SNOW IN THE MOUNTAINS. SFC LOW CENTER AT 996MB LOCATED JUST OF THE WA COAST AND WILL HEAD INLAND DURING THE AFTERNOON. RUC ANALYSIS SHOWS SOUTHERLY PRESSURE GRADIENTS INCREASING DURING THE LATE AFTERNOON/EVENING WITH SOME BREEZY WINDS EXPECTED THROUGH THE INTERIOR. SHOULD SEE RAIN TURING OVER TO SHOWERS DURING THE AFTERNOON AS UPPER LEVEL TROUGH MOVES TROUGH. IR SATELLITE SHOWS THE BULK OF THE MOISTURE THROUGH THE INTERIOR ON EAST WITH A FEW SHOWERS ALONG THE OREGON COAST HEADING NE. AS FOR THE SNOW ADVISORY FOR THE CASCADES...WILL LET IT RUN AS SCHEDULED WITH SNOW SHOWERS DEVELOPING DURING THE AFTERNOON AND EVENING AS 850MB UPSLOPE FLOW INCREASES TO 30KTS. WILL DECIDE FOR THE AFTERNOON PACKAGE TO KILL IT OR EXTEND IT PAST 10 PM PST THIS EVENING. WEDNESDAY...WET AND WINDY. MODELS SHOWING A STACKED SYSTEM HEADING TOWARD VANCOUVER ISLAND BY 18Z WED WITH STRONG S TO SW WINDS ALONG THE COAST AND NW INTERIOR. A PEEK AT THE NEW 12Z RUNS...NAM12 SHOWS THE SFC LOW STILL JUST RIGHT OFF THE VANCOUVER COAST AT 00Z WHILE THE GFS IS A BIT FASTER. AND BETWEEN 00 AND 06Z THE LOW MOVES FURTHER INLAND OVER THE STRAIT OF GEORGIA...WITH PRETTY GOOD PRESSURE GRADIENTS THROUGH THE INTERIOR. WILL CONSIDER BUMPING UP THE WINDS ACROSS THE INTERIOR DURING WED AFTERNOON AND EVENING TO 25-35 GUST 50 MPH WHICH WILL PLACE US IN WIND ADVISORY CRITERIA. WILL ALSO NEED TO WATCH FOR MORE SNOW IN THE CASCADES DURING THE EVENING AS THE FRONT PUSHES THROUGH. SHOWERS WILL PERSIST THROUGH THURSDAY AFTERNOON WITH DRIER WEATHER BY THE EVENING. 33 LONG TERM...PREVIOUS DISCUSSION...IT LOOKS AS THOUGH WE WILL HAVE A GOOD 18 HOUR BREAK IN THE WET WEATHER FRIDAY INTO FRIDAY NIGHT AS A SHORT WAVE RIDGE BUILDS OVER THE NW. SO I HAVE PULLED POPS/RAIN OUT OF THE GRIDS AND FORECAST FOR FRIDAY AND FRIDAY EVENING FOR NOW. LEFT A CHANCE OF RAIN IN THE FORECAST FOR LATE FRIDAY NIGHT ALTHOUGH THIS COULD VERY WELL END UP DRY THROUGH THE NIGHT. WITH INCOMING FRONT IT IS A BIT TOO EARLY TO PIN THE TIMING DOWN THAT WELL. WITH MOSTLY CLEAR SKIES FRIDAY EVENING TEMPERATURES WILL FALL QUICKLY. WILL NEED TO WATCH FOR THE POSSIBILITY OF PRECIPITATION SAT MORNING BEGINNING AS LIGHT SNOW OVER PORTIONS OF THE LOWLANDS BEFORE QUICKLY SWITCHING TO RAIN. AGAIN...TOO EARLY TO GET THAT DETAILED IN THE FORECAST. THE SATURDAY SYSTEM WILL BE QUICKLY FOLLOWED BY ANOTHER ONE ON SUNDAY AND CURRENT MODEL RUNS ARE INDICATING IT WILL BE WETTER AND WINDIER. THROUGH SATURDAY THE LONG RANGE MODELS ARE RATHER CONSISTENT AND IN LINE WITH EACH OTHER...HOWEVER FROM SUNDAY ONWARD THEY BEGIN TO DIVERGE WITH RESPECT TO THE STRENGTH OF THE SUNDAY SYSTEM. THEREFORE WILL MENTION A HIGH LIKELIHOOD OF PRECIPITATION BUT NOT MENTION STRONGER WINDS AT THIS TIME. CERNIGLIA && .AVIATION...AN UPPER LEVEL TROUGH OVER THE WASHINGTON COAST 15Z WILL MOVE OVER EASTERN WA 00Z. THE ASSOCIATED SURFACE TROUGH JUST OFFSHORE WILL MOVE OVER WESTERN WA 00Z. A WEAK FRONTAL ZONE OVER WESTERN WA WILL KEEP THE AIR MASS QUITE MOIST...AREAS OF RAIN THROUGH 20Z WILL GRADUALLY LOWER CIGS TO OVC020-030 WITH LOCAL LOWER CONDITIONS...WHICH WILL PERSIST THROUGH 00Z. A STRONG COLD FRONT WILL REACH THE AREA WEDNESDAY MORNING. KSEA...CIGS ARE STILL HANGING ABOVE OVC040...BUT WITH AREAS OF RAIN EXPECTED TO AFFECT THE AREA PRETTY MUCH THROUGH 20Z...WILL STICK WITH THE TREND OF LOWERING CIGS. NOT CERTAIN THAT CIGS WILL GO BELOW BKN020 AFTER 19Z THOUGH. WINDS WILL SHIFT FROM E TO S BY 20Z. KAM .MARINE...THE 992 MB SURFACE LOW ABOUT 60W GRAYS HARBOR AT 15Z WILL MOVE NE OVER THE OLYMPICS EARLY THIS AFTERNOON THEN UP OVER SOUTHERN B.C. THIS EVENING...PRETTY MUCH AS EXPECTED. OVERALL JUST UNDER GALE WINDS ONE THE COAST THOUGH LOCAL AREAS COULD STILL GET MARGINAL GALE WINDS. TATOOSH IS RIGHT AT GALE. SCA LOOKS OK FOR PUGET SOUND THIS AFTERNOON/EVENING BUT LESS GOOD FOR THE N INTERIOR. INLAND SMALL CRAFT ADVISORIES ON THE AFTERNOON FORECAST WILL GET SORT OF LOST IN THE GALE WARNINGS FOR THE NEXT STRONG FRONT DUE ON WEDNESDAY. STRONGEST WINDS LOOK LIKE THEY WILL BE POST-FRONTAL. FROPA COAST PROBABLY AROUND 15Z...AROUND 18Z PUGET SOUND/N INTERIOR. BOTH GFS/NAM INDICATE A BACK-BENT OCCLUSION THAT WILL HIT THE AREA WEDNESDAY EVENING...03Z CENTRAL COAST AND 06Z PUGET SOUND. SEAS ON THE COAST SHOULD GET UP TO 20 FT BEHIND THE WEDNESDAY SYSTEM. KAM && .SEW WATCHES/WARNINGS/ADVISORIES... .SNOW ADVISORY FOR THE WEST SLOPES OF THE NORTHERN AND CENTRAL CASCADES. .GALE WARNING COAST AND WEST ENTRANCE. .SMALL CRAFT ADVISORY ALL REMAINING WATERS. .SMALL CRAFT ADVISORY GRAYS HARBOR BAR.
In the hours before
Special weather statement, Dec 18, 2:54 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PST TUE DEC 18 2007 WAZ516-517-191200- NORTH COAST-CENTRAL COAST- 254 PM PST TUE DEC 18 2007 ...VERY WINDY CONDITIONS ARE EXPECTED ALONG THE COAST FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH WEDNESDAY MORNING...THEN SHIFT TO SOUTHWEST BY LATE MORNING. WINDS ARE EXPECTED TO SLOWLY EASE WEDNESDAY EVENING. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY MORNING...CAUSING VERY WINDY CONDITIONS BOTH AHEAD OF AND BEHIND THE FRONT. GIVEN THE RECENT STORM DAMAGE AND VULNERABLE CONDITIONS...COASTAL COMMUNITIES SHOULD BE AWARE OF THE EXPECTED INCREASE IN WINDS. RECENT WIND AND RAIN MY HAVE WEAKENED TREES...MAKING POWER LINES...POLES AND STRUCTURES MORE VULNERABLE THAN USUAL. STAY TUNED TO THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS EVENT. MONITOR NOAA WEATHER RADIO...YOUR LOCAL MEDIA OR WEATHER.GOV/SEATTLE FOR LATEST INFORMATION. KAM
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:23 PM PST | Snow Advisory | SEW | 29 hr |
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.